Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 202, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 5, 2017, 2:54 PM PDT. It took effect at Sep 5, 2017, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2017, 2:54 PM PDT (21:54 UTC)
- In effect from
- Sep 5, 2017, 3:00 PM PDT
- Expired
- Sep 5, 2017, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
581 WHUS76 KMTR 052154 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 254 PM PDT TUE SEP 5 2017 PZZ530-060400- /O.CAN.KMTR.SC.Y.0200.000000T0000Z-170906T0400Z/ /O.NEW.KMTR.SC.Y.0202.170905T2200Z-170906T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 254 PM PDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
198 WHUS76 KMTR 060359 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 859 PM PDT TUE SEP 5 2017 PZZ530-060500- /O.EXP.KMTR.SC.Y.0202.000000T0000Z-170906T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 859 PM PDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 1:53 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 5, 1:53 PM PDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
153 PM PDT Tue Sep 5 2017
.SYNOPSIS...Look for marine influences to increase through
midweek as onshore flow returns to the region along with
decreasing relative humidity values. An approaching upper level
system will push inland to our north late in the week and help
maintain cooler temperatures with a slight chance of showers on
Thursday.
&&
.DISCUSSION...as of 2:00 PM PDT Tuesday...Skies have mostly gone
sunny today as clouds dissipated to the coast. Temperatures have
been running close to 24 hours ago with many spots in the mid 70s
to the mid 80s which is quite a departure to just a few days ago.
Thanks to moisture left over from former Tropical Storm Lidia,
dew points are unusually highs -- generally in the 60s. This is
leading to another round of humid conditions.
Look for clouds to return to the coast an adjacent inland spots
overnight along with possible patchy fog. The humidity will keep
overnight readings very mild with urban spots mostly in the 60s. A
few upper 50s are possible for rural locations.
Synoptically an upper level low to our southwest will remain
fairly stationary the next few days. A small piece of energy will
be ejected late on Wednesday and move across on Thursday. This
should trigger a few lights showers with amounts less than a tenth
expected (in fact most spots will not see any rain or just a
trace). Convective parameters are not very favorable for
thunderstorm development so will keep them out of the forecast.
Temperatures (both daytime and nighttime) will slowly drop through
the week as 850 MB temperatures could be as low as 11C on
Thursday. As a comparison, temperatures last Friday were locally up
to 30C. Lows will still be a bit above normal while highs will be
near or even a bit cooler than normal. Humidity readings will
slowly decrease along with smoke.
Longer range forecast does not show any signs of very hot weather
returning to our region.
&&
.AVIATION...As of 11:00 AM PDT Tuesday...Generally VFR conditions
expected today except for some lingering MVFR ceilings in the
North Bay through midday. Significant low level moisture remains
across the region and expect more widespread low clouds to develop
this evening and overnight as boundary layer becomes more stable.
So expect areas of MVFR ceilings to develop this evening and
continue into Wednesday morning, with local IFR ceilings late
tonight and early Wednesday. Winds will be light southerly except
light-moderate westerly in the afternoon hours.
Vicinity of KSFO...VFR through the evening rush. Areas of MVFR
ceilings developing around 08Z tonight and continuing through 18Z
on Wednesday. Light southwest to west winds, increasing during the
afternoon hours.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR through most of the day with light
southwest winds. MVFR ceilings expected to develop between 02-04Z
this evening and continuing through Wednesday morning with local
IFR ceilings between 08Z and 17Z.
&&
.MARINE...As of 8:59 AM PDT Tuesday...Low pressure area off the
California coast will maintain southerly winds over the waters
through early Thursday. Winds will then switch to the northwest by
late Thursday as the low dissipates. Winds will mostly be light
except locally moderate and gusty along the northern Monterey
County coast this afternoon and early evening.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay from 3 PM
&&
PUBLIC FORECAST: Bell/RGass
AVIATION: Dykema
MARINE: Dykema
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.